Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking coumadin for blood clot. Getting severe pain. Safe to take double dose of medicine?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Blood clotI am a black male age 50 fair condition I have blood clots in the past and I am taking coumadin I have been hospitalized twice for having a blood clot look terrible pain but what do I do when I feel 1 coming on what should I do my pain level is very faint maybe a1 when it got really bad it was on a scale my pain level was a 10 do I double up on my medication yes or no
Posted Sun, 24 Mar 2013 in General Health
Answered by Dr. E Venkata Ramana 14 minutes later

Thank you for your query on Healthcare Magic,

Coumadin is an anticoagulant means it prevents clotting of blood thus decreasing clots formation.

Don't double up any medication just for pain relief without your doctor advise.

For pain relief, consult your treating doctor for appropriate and suitable analgesic as most of the painkillers will have drug interactions with coumadin by increasing its anti clotting action leading to bleeding tendency.

So I advise you not to double up your medication and consult your doctor for pain relief.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor